Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Rosuvastatin causes muscle pain and stomach pain?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Mon, 11 Aug 2014 in Hypertension and Heart Disease
Question: I had hypertension (150/90), high cholestoral (Total = 200) and doctor (cardiologist) had prescribed medicine for high BP (Optidoz™ Amlodipine 2.5 mg, Telmisartan 20 mg and Hydrochlorothiazide 6.25 mg) and Rosuvas F5 (ROSUVAS AND FINOFIBRATE) tablet for high cholestoral, one each daily.

I usually brisk walk for 25-30 minutes daily, but during walking Iam getting my lower leg muscles stiff with pain, also rare but recently sudden pain in the upper right side of the stomach below the ribs while walking/jogging.
I have been using the medicines for almost 2 months.
Some times I forget to take them. (May be 3 times).

I read that these may be serious side effects of rosuvastatin.
Do I need to worry about stopping the cholesterol lowering tablet?
Please advice.
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer....given below
Detailed answer....
Hello,
Thanks for the query.
I have read your query and understand your concern very well.
ROSUVASTATIN belongs to the group of medicines called as STATINS.
These medicines are in general well tolerated and more than 90% people don't complain of any side effects.The side effects like muscle pain are encountered by less than 10% people and only very rarely it happens that life threatening side effect like rhabdomylosis takes place where you develop severe muscle damage with liver and kidney damage.

It is not sure whether your stiffness of leg is due to side effect of rosuvastatin or it may be due to excessive exercises or just a simple muscle stiffness.
The best way going forward,is to get a blood enzyme called as CPK measured.
If the values of your CPK are found to be more than 5 times the upper limit,then it should be stopped.
Also you can  think of stopping it,if your muscle stiffness keeps on increasing by continued use of rosuvastatin or if regular estimation of CPK at 3 monthly intervals shows continued upward rise in its values.
If such is not the case,then you can keep on taking rosuvastatin and forget about what the literature states regarding side effects of rosuvastatin.
I hope it helps,however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 15 hours later

Dear Sir,

Thank you for the reply.
I just want to get clarfied whether the hypertension and statins prescribed can be stopped for me after sometime.

Doctor treating me had asked me to use the medicnes for 6 months and then come back for a review.
My cholestoral levels have come down below the normal range. (Had checked 2 times with lipid profile test).
My blood pressure is hovering around 120/80 on an average.

The stifness in the lower leg muscle below the knee was also not there yesterday, but when I walk for 10 minutes, it becomes hard, although there is no pain.

The pain in the upper right abdomen below the ribs has also not come yesterday.
Do I need to worry and go for a CPK test as you had adviced.

Also I regularly go to office on a 2 wheeler (total 90 Kms to and fro).
I am doing this since past 1 year.
Do I need to stop this due to my medical condition?
Also,I was treated for bone TB/osteomylitis when I was young at left hip joint extending to femur.

I wil be thankful for your advice.

Regards, XXXXXXX

doctor
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello,
Antihypertension medicines cant be stopped.
Get your CPK done and stop rosuvastatin.
If your muscle pain goes away,then it would prove that it was due to rosuvastatin.
Get lipid profile done again after 3 months.If cholesterol high,then you can start again.
You can continue going to your office.
Past infection of TB has no concern with present complaints.
Thanks
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Pavan Kumar Gupta 2 days later
Sir,

I have done the cpk test yesterday.
The results are normal with a value of 226.
They said that the range for the test is 30-300.

I have not stopped the rosuvastatin upto now, hence shall I continue to use it.
Also, I had asked you whether driving for 90 kms on a two wheeler to office is advisable is ok or not.

Please give advice on the results and I will close this discussion.
Thanks for your valuable time.

Regards, XXXXXXX
doctor
Answered by Dr. Pavan Kumar Gupta 54 minutes later
Hello,
You can stop it as your lipid profile has been normal on two occasions.
You can get lipid tested again after a gap of 3 months and till then carry on with your dietary controls and regular exercises.If you find your cholesterol levels to be above normal after three months,you can start the medicine again.
You are a young man and allright and so you can go to office without any problem after driving so much.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Hydrochlorothiazide

doctor1 MD

46 y/o caucasian male, 57", 200lbs. Past 4 days difficulty urinating/constant urge to urinate/small amount of blood and VISIBLE ORANGE SEDIMENT in urine. Feel slightly feverish and sweaty when I first lay down at night. Very mild twinges of pain in testicles (had bilateral orchiopexy in 1988). Have mild high blood pressure which now checks at 120/80 with low daily dose of HCTZ. One year ago diagnosed with prostate infection, digital rectal exam/CBC/PSA/Urine tests came back normal. Three months ago had 4mm left kidney stone which passed on its own.

doctor1 MD

Hi ,Every day after my lunch at 12:30Pm I start feling bloated and my stomach start producing Gas .What can be the reason.I am already taking PMS-Hydrochlorothiazide for blood pressure and Ezetrol for cholestrol .Is it possible that these medicines are causing this effect.

doctor1 MD

i have high blood pressure and have been taking Edarbyclor for a number of years. Recently my blood pressure has elevated from 130's over 80 to 175 over 70. I have changed doctors because of moving to a new location and he has changed my...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg

doctor1 MD

I'm caring for my 90 yo father. He urinates frequently throughout the day and believes he has OAB. Since his BP is well controlled with HTN medications we asked his internist if he could stop taking HCTZ . Dad's doctor said we could try this. I...

doctor1 MD

Hi, I have been on Nadolol 20mg now for about 2 months I have notice I am gaining weight in my mid section and in my stomach. I am also nauseated and experiencing uncomfortable stomach pain, I also have a lingering taste in my mouth which sometimes upset my stomach. My blood pressure started to rise because I was under a lot of stress, I started to have rapid heart beats and fatigue, so my doctor put me on this med. along with Lisinopril--Hctz 20mg-25mg. I don t really think I need to be on Nadolo my heart is find according to my EKG and BNP blood work. I want to know what can I do to stop my weight gain if I have to remain on these meds.

doctor1 MD

I've had high blood pressure for 10 years. It is controlled with Atacand 16 mg and 25 mg hydrochlorothiazide per day. Heart problems run in my family. My father died at 46 yrs old from massive heart attack. His father died at 52 yrs old. I am a 53 yr old female. At what point should I request an echocardiogram to see if I have any damage. I do have bad headaches and extremely sore eyes (like pressure) and NO energy although I work fulltime. Thanks for your time